MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a balloon deflation issue occurred.The patient was undergoing peripheral angioplasty in a mildly tortuous vessel below the knee.Vascular access was obtained via the left femoral artery.The 150mm x 3.0mm target lesion was 100% stenosed and moderately calcified.A 3.0mm x 150mm x 150cm coyote balloon catheter was advanced over a non-boston scientific guidewire.The balloon was inflated once to 8 atmospheres for 120 seconds.The contrast ratio was 100%.During deflation, the balloon would not deflate.The physician attempted different techniques to deflate the balloon, without success.The balloon was removed from the patient intact and remained fully inflated.There were no patient complications.The patient was stable post-procedure.
 
Event or Problem Description
It was reported that a balloon deflation issue occurred.The patient was undergoing peripheral angioplasty in a mildly tortuous vessel below the knee.Vascular access was obtained via the left femoral artery.The 150mm x 3.0mm target lesion was 100% stenosed and moderately calcified.A 3.0mm x 150mm x 150cm coyote balloon catheter was advanced over a non-boston scientific guidewire.The balloon was inflated once to 8 atmospheres for 120 seconds.The contrast ratio was 100%.During deflation, the balloon would not deflate.The physician attempted different techniques to deflate the balloon, without success.The balloon was removed from the patient intact and remained fully inflated.There were no patient complications.The patient was stable post-procedure.It was further reported that a 50/50 ratio of contrast to sterile saline was used, not 100% contrast as previously reported.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated h6 evaluation method codes & evaluation conclusion codes: updated device/media analysis: the complaint device was not returned for analysis.Photos of the device and video were received.Review of the media received was unable to identify any visible damage.Based on the device not being returned to bsc for investigation and no damage observed in the media provided, the cause of the reported issue could not be established.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17807375
Report Number2124215-2023-47658
Device Sequence Number7183939
Product Code DQY
UDI-Device Identifier08714729796589
UDI-Public08714729796589
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0030925503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/03/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER: COMMOND 0,014, MEDIKIT; GUIDE CATHETER: COMMOND 0,014, MEDIKIT; INFLATION DEVICE: ENCORE 26; INFLATION DEVICE: ENCORE 26
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexMale
Patient Weight98 KG